MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE

WILSON-COOK MEDICAL INC FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Model Number G47283
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
A pediatric patient with pre-existing esophageal atresia, underwent placement of the cook flourish pediatric esophageal atresia device.Prior to placement, the surgeon performed a thoracoscopic mobilization of the esophageal ends, to attempt a primary thoracoscopic anastomosis.Despite mobilization.There was still a gap of 4.0 cm once the lower pouch was mobilized, and no extra length was gained to improve stability of lower magnet prior to placement.Lower anastomotic pouch was 1 cm above diaphragm.The flourish magnets never moved closer together over course of 8 days and they were removed through the same orifice as they were placed [failure to achieve anastomosis].There was no leak on to esophogram.No adverse events were experienced.This patient was not in the flourish post-approval study.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report, because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation, because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution: all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed, that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time, based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Common Device Name
PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key16897096
Report Number1037905-2023-00211
Device Sequence Number5956152
Product Code PTK
UDI-Device Identifier10827002472836
UDI-Public(01)10827002472836(17)230920(10)W4638147
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
H150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2023
Device Model NumberG47283
Device Catalogue NumberFLRSH-PEA
Device Lot NumberW4638147
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2023
Initial Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age6 MO
Patient SexMale